Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 137, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 11, 2009, 6:36 AM CDT for Osage County, Missouri. It took effect at Jun 11, 2009, 7:18 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 6:36 AM CDT (11:36 UTC)
- In effect from
- Jun 11, 2009, 7:18 AM CDT
- Expired
- Jun 11, 2009, 1:08 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 111136
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
636 AM CDT THU JUN 11 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION
RECEIVED ACROSS THE BASIN OVER THE PAST 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-121136-
/O.NEW.KLSX.FL.W.0137.090611T1218Z-090613T0000Z/
/WPHM7.1.ER.090611T1218Z.090611T1800Z.090612T0000Z.NO/
636 AM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL FRIDAY EVENING.
* AT 6:00 AM THURSDAY THE STAGE WAS 9.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 11.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY THIS EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/12 06/13 06/14 06/15 06/16
MARIES RIVER
WESTPHALIA 10 9.68 6.4 3.6 2.9 2.61 follow-up statement
000
WGUS83 KLSX 111808
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT THU JUN 11 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT
NEAR WESTPHALIA...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-111838-
/O.CAN.KLSX.FL.W.0137.000000T0000Z-090613T0000Z/
/WPHM7.1.ER.090611T1126Z.090611T1245Z.090611T1356Z.NO/
108 PM CDT THU JUN 11 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 12:00 PM THURSDAY THE STAGE WAS 7.2 FEET.
* FELL BELOW FLOOD STAGE AT 8:56 AM THURSDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.0 FEET BY FRIDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/12 06/13 06/14 06/15 06/16
MARIES RIVER
WESTPHALIA 10 7.17 2.0 1.7 1.6 1.4 1.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 4:27 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 11, 4:27 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 427 AM CDT THU JUN 11 2009 .DISCUSSION... /359 AM CDT THU JUN 11 2009/ .SYNOPSIS... WSW ZONAL FLOW TO TRANSITION TO A TROUGH ALONG THE WEST COAST AND RIDGING ACROSS THE CENTER OF THE US BY MIDDLE OF NEXT WEEK. IN THE MEANTIME...WILL HAVE TO DEAL WITH PESKY FRONT THROUGH MONDAY. THE FRONT CURRENTLY EXTENDS FROM CENTRAL IN/IL TO S OF KC METRO TO TX PANHANDLE. WV IMAGERY INDICATES SW ENTERING WESTERN MO. RADAR SHOWS ELEVATED ACTIVITY ACROSS MOST OF NORTHERN MO WITH SOME ADDITIONAL SHRA/TSTMS DEVELOPING ACROSS EAST CENTRAL MO. .TODAY AND TONIGHT... SW AND SURFACE WAVE TO TRAVERSE AREA THIS MORNING INDUCING ADDITIONAL PRECIP. PRECIP TO END BY AFTERNOON AS SUBSIDENCE BEHIND SW INCREASES. FRONT PUSHES OUT OF MO AND IL OVERNIGHT ONLY TO WOBBLE BACK AND FORTH OVER THE WEEKEND. TRYING TO PIN DOWN TIMING OR COVERAGE IN THIS PATTERN HAS PROVEN DIFFICULT AT BEST. THIS HAS RESULTED IN BROAD BRUSHING OF LOW CHANCE POPS OVER THE WEEKEND. WITH THE FRONT IN THE PROXIMITY AND NUMEROUS RIPPLES IN THE UPPER LEVEL FLOW...ANY OF THESE COULD TOUCH OFF SHRA/TSTMS. TRIED TO FOLLOW THE ECMWF MORE CLOSELY WITH THIS PACKAGE AS IT HAS BEEN THE MOST CONSISTENT WITH A MORE ZONAL FLOW THIS WEEK. THE NAM HAS CONTINUED TO BE MORE AMPLIFIED AND THE GFS CONTINUES TO BE AFFECTED BY CONVECTIVE FEEDBACK AS WELL AS DEVELOPING A SURFACE LOW SAT NIGHT/SUN MORNING. WENT AT OR BELOW THE COOLEST GUIDANCE FOR THE MOST PART. MOST OF THE AREA SHOULD BE NORTH OF THE BOUNDARY FOR A GOOD PORTION OF THE WEEKEND...WITH CLOUDS...E/NE FLOW AND PRECIP CHANCES...SHOULD KEEP US BELOW AVERAGE THROUGH THE WEEKEND. FRONT FINALLY MOVES NORTH OF THE REGION BY TUESDAY AS THE RIDGE AT 500 MB STRENGTHENS. TEMPERATURES LOOK TO WARM DURING THE SECOND HALF OF NEXT WEEK. NO CHANGES MADE PAST MONDAY. MILLER && .AVIATION... /1245 AM CDT THU JUN 11 2009/ FOR THE 06Z TAFS... PRIMARY CHALLENGE FOR THE NEXT 6-10 HOURS WILL BE IFR/LIFR STRATUS...AND SECONDARY CHALLENGE IS WHERE SHOWERS AND STORMS WILL REDEVELOP. WE STILL HAVE A SURFACE FRONT HANGING AROUND THE AREA WHICH WILL HELP FOCUS MOISTURE AND CREATE STRATUS TONIGHT...KCOU HAS ALREADY BOUNCED DOWN TO LIFR...THEN BACK UP TWICE. THIS WILL LIKELY BE THE RULE ACROSS THE AREA THRU SUNRISE. ALSO...LOW LEVEL JET IS HELPING TO FORCE MORE STORMS OVER WESTERN MISSOURI...WITH A FEW SHOWERS POPPING IN CENTRAL AND SOUTHWEST MO AS WELL. WILL LIKELY SEE AT LEAST ISOLATED SHOWERS POP UP ACROSS THE AREA THROUGH THE REST OF THE OVERNIGHT HOURS...AND THE AREA OF MORE WIDESPREAD SHOWERS AND STORMS MOVE INTO CENTRAL AND NORTHEAST MO BETWEEN 11Z AND 12Z. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 11, 4:58 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 458 AM CDT THU JUN 11 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 458 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS CHANCE FOR THUNDERSTORMS AREA WIDE THIS MORNING. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS THE EASTERN OZARKS AND SOUTHWEST ILLINOIS. SOME OF THE STORMS THIS AFTERNOON MAY BECOME STRONG TO SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS RETURN TO THE FORECAST SATURDAY AND CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Special weather statement, Jun 11, 3:34 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 334 AM CDT THU JUN 11 2009 MOZ018-019-026-027-110915- KNOX MO-LEWIS MO-MARION MO-SHELBY MO- 334 AM CDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...WESTERN LEWIS... NORTHERN SHELBY AND NORTHWESTERN MARION COUNTIES UNTIL 415 AM CDT... AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF ATLANTA...OR 12 MILES SOUTHEAST OF LA PLATA...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EDINA...PLEVNA...KNOX CITY...STEFFENVILLE...LA BELLE...LEWISTOWN...HURDLAND...NOVELTY... LEONARD...BETHEL AND NEWARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:07 PM CDT | Tornado Warning | LSX | Cole, Moniteau | 38 min |
| Jun 10, 7:07 PM CDT | Tornado Warning | LSX | Crawford | 23 min |
| Jun 10, 7:35 PM CDT | Tornado Warning | LSX | Crawford | 40 min |
| Jun 10, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 38 min |
| Jun 10, 7:43 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 47 min |
| Jun 10, 7:47 PM CDT | Tornado Warning | LSX | Moniteau | 21 min |
| Jun 10, 8:06 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 24 min |
| Jun 10, 8:07 PM CDT | Flash Flood Warning | LSX | Cole, Crawford, Gasconade, Moniteau, Osage | 6 hr |
| Jun 10, 8:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 49 min |
| Jun 10, 8:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 37 min |
| Jun 10, 8:43 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 34 min |
| Jun 10, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage, Warren | 22 min |
| Jun 10, 8:49 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis, Washington, City of Saint Louis | 6 hr |
| Jun 11, 10:02 AM CDT | River Flood Warning | LSX | Callaway, Osage | 71 hr |
| Jun 11, 10:02 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
| Jun 11, 10:11 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 71 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.